MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928857
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 9231296, medical device expiration date: 2024-09-30, device manufacture date: 2019-08-19, medical device lot #: unknown, medical device expiration date: unknown, device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that 4 syringe 0.5ml 31ga 8mm 10bag 500 pl/wg would not draw up insulin during use.The following information was provided by the initial reporter: material no: 928857 batch no: 9231296 & unknown.It was reported that the consumer found four syringes from two boxes that would not draw up insulin.Verbatim: consumer reported found 4 syringes from 2 boxes that would not draw up insulin.Couple calling in this case.Wife assist with injections.Found within the past month total 4 syringe from two different boxes.Has the one from today to send back with mailing kit.Has not called in the past for this incident.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 10/23/2020.H.6.Investigation: customer returned two (2) loose 31gx8mm, 0.5ml insulin syringes.Consumer reported found 4 syringes from 2 boxes that would not draw up insulin.Both returned syringes were examined, then tested for flow: neither syringe was able to draw properly.A wire test was then performed on both samples: the wire passed through both cannula, however, there was a small, clear residue observed at the tip of the wire after being through each cannula.Under the microscope the residue was identified as residual silicone from the manufacturing process.A review of the device history record was completed for batch# 9231296.All inspections and challenges were performed per the applicable operations qc specifications.There were two (2) notifications [200842833, 200845168] noted that did not pertain to the complaint.Process: the racks carrying the hub with cannula move further down along a rail, a pullout device moves the cannula out a small distance for adhesive to be applied.During the parts pass under the corona treater pins and exposed to an ion rich corona field, which increases surface energy wettability to aid in the adhesion of the adhesive to the hub.The cannula is then re-inserted into the hub with vacuum.The pim inspection systems looks for adhesive clogs and rejects the needle assemblies in the process.Reviewed dhr records, logbooks & maintenance history from sap did not find any potential causes/ adjustments to the process.No root cause determined.
 
Event or Problem Description

Brand Name
SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10709070
Report Number1920898-2020-01434
Device Sequence Number11705416
Product Code FMF
UDI-Device Identifier00311917025360
UDI-Public00311917025360
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number928857
Device Catalogue Number928857
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1